How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10608
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

a type 2 diabetes patient who had a heart cath prodedure has

Resolved Question:

a type 2 diabetes patient who had a heart cath prodedure has the tissue around the eyes swell 12 hours after the procedure. What might be the cause?
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Rick replied 5 years ago.

Dr. Rick :

Hi. I can help you today.

Dr. Rick :

Are you available to chat?

Dr. Rick :

Who diagnosed the problem as a systemic allergic issue and started the steroid treatment?

Dr. Rick :

I guess you are away from your computer. We can use the Q&A system to address your questions.

Expert:  Dr. Rick replied 5 years ago.
Hi. I'm here and available to help you.
Customer: replied 5 years ago.

You asked who had prescribed the steroid injection and the benadryl? The endocrinologist agreed to the meds prescribed by the cardiac physician who did the catherization .


The subject is not knowingly allergic to iodine but is now wondering if he is. also had the iodine dye 2 weeks ago for a stress test so does iodine build up in the body and could his be the casue of the puffy swollen tissue all around the eyes?

Expert:  Dr. Rick replied 5 years ago.
An allergy to iodine in the dye doesn't "build up" however, if he was sensitive to it and had one treatment and then, a few weeks later had another treatment, he very well could have a more serious allergic reaction.

This reaction could take many forms, one of which is periorbital swelling. He could also have swelling from problems with his heart and fluid overload but I would think the cardiologist would have already ruled this out before treating it as an allergic rxn.

Is his vision affected in any way?
Customer: replied 5 years ago.

No, his vision is fine. Actually, the catherization showed absolutely no blockage at all but the various meds etc used have created problems with his managment of the Type 2 diabetes becasue of having to discontinue the glucophage prior and for 3 days post the procedure.

Thank you

Expert:  Dr. Rick replied 5 years ago.
Ok then. I would say that this is not an ophthalmology issue then. Sounds like he is in good hands.

Do you best to help him regulate his blood sugar during this difficult time. The steroids will tend to mess things up a bit on this front....

I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions